# SDR CA140212007

- Difficulty date: February 2, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 28,035 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 5520 · Elevator Structure
- Part: Bolt
- Part number: NAS6604D34
- Condition: Failed
- Location: Elevator
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT EXPERIENCED AN ELEVATOR MALFUNCTION ON LANDING. IN THE FLARE THE CREW LOST ALL ABILITY TO MANEUVER THE ELEVATOR LEAVING THE CONTROL COLUMN WITH NO RESISTANCE AT ALL.  THIS HAPPENED ON TOUCHDOWN WITH THE RESULT OF THE ACTUAL LANDING UNAFFECTED.  INITIAL INSPECTION FOUND THE BOLT, WHICH SECURES THE CONTROL ROD AT THE ELEVATOR WALKING BEAM FROM THE CONTROL COLUMN HAD FAILED.  FURTHER INVESTIGATION FOUND THE NUT ON THIS BOLT WAS THREAD BOUND ON THE BOLT SHANK, SUGGESTING AN INCORRECT HARDWARE STACK-UP.  A FAILURE ANALYSIS ON THE BOLT ALSO SUGGESTS THAT THE BOLT WAS NOT TIGHT ENOUGH TO PREVENT THE FRETTING WHICH LED TO THE FAILURE.  THIS DIFFICULTY WOULD INDICATE A HUMAN FACTORS CAUSE.  THE MFG ISSUED A SB WHICH HAS A HARDWARE STACK-UP WHICH DIFFERS FROM THAT WHICH IS LISTED IN THEIR IPC. THE SB ADDS A LONGER BOLT TO THE STACK-UP.  THE BOLT THAT FAILED WAS THE LONGER BOLT CALLED FOR IN THE SB, THE IPC DOES NOT REFERENCE THE SB.  A TECH PUBS CHANGE REQUEST HAS BEEN SUBMITTED TO THE MFG TO INCLUDE A REF TO THE SB.
